It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • Don't feel so hot

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-26-2011, 02:24 PM   #1
    dorri
    Senior Veteran
    (female)
     
    dorri's Avatar
     
    Join Date: Jan 2003
    Location: Canada
    Posts: 1,129
    dorri HB Userdorri HB Userdorri HB Userdorri HB Userdorri HB User
    Unhappy Don't feel so hot

    I've been on prednisone for years for crohn's disease, went off for a few months and developed severe joint and muscle pain and fatigue. The rheumatologist said that my adrenal gland was asleep so put me back on, to which I've been on for the last 7 years. Now after telling my General doctor that I forget to take my prednisone once in a while and I've been okay, he said to try and see if I could come down on it. Well, that's what I've been doing for the last month and now I'm on 1/2 tablet instead of 5 mg. Problem is I haven't been feeling all that great. I suffer constant nausea, have more diarrhea, lost weight, and now have heart palpitations and acid reflux..I might also mention that I am quite dehydrated by looking at my hands. Today, I can't get myself to move and prepare for tomorrow's dinner and I'm thinking of canceling. Can anyone tell me if it sounds like the cutting down of prednisone could be doing this to me?

     
    Sponsors Lightbulb
       
    Old 03-12-2011, 11:33 AM   #2
    MissyMe67
    Junior Member
    (female)
     
    MissyMe67's Avatar
     
    Join Date: Jun 2010
    Posts: 23
    MissyMe67 HB User
    Re: Don't feel so hot

    Hello,

    I just saw this post. I am sorry I didn't see this sooner. You cannot wean off of prednisone that fast. Your symptoms you are going through is because of you cutting your pill in half. You need to wean off of the prednisone 1mg every 2 weeks and you have to have a DR that is going to check your lab work while doing that. It can be very dangerous if you do stop completely. I finally found an endocrinoligst who knew how to wean off of the prednisone. Are you still on half of the pill? And how are you feeling?

    Lisa

    Last edited by MissyMe67; 03-12-2011 at 11:35 AM. Reason: Forgot to put something on there...

     
    The following user gives a hug of support to MissyMe67:
    dorri (03-13-2011)
    The Following User Says Thank You to MissyMe67 For This Useful Post:
    dorri (03-13-2011)
    Old 03-12-2011, 09:53 PM   #3
    dorri
    Senior Veteran
    (female)
     
    dorri's Avatar
     
    Join Date: Jan 2003
    Location: Canada
    Posts: 1,129
    dorri HB Userdorri HB Userdorri HB Userdorri HB Userdorri HB User
    Re: Don't feel so hot

    Thank you Lisa. I am no longer on the half tablet. I was at the doctors the other day and told him how I was feeling and he told me to go back to the 5 mg but only for a week and said to try the 3/4 tab again after that. It's only been a couple of days and I still don't feel all that well. I think if I can do okay on the 3/4 later he will then prescribe the lower mg's so I will be able to handle cutting down better.

    Does anyone know if my gland is still working after all these years, is it possible that I can still get off these things. I am experiencing so much stiffness and frozen muscles or so it feels like that.

     
    The following user gives a hug of support to dorri:
    MissyMe67 (03-14-2011)
    Old 03-14-2011, 12:20 PM   #4
    MissyMe67
    Junior Member
    (female)
     
    MissyMe67's Avatar
     
    Join Date: Jun 2010
    Posts: 23
    MissyMe67 HB User
    Re: Don't feel so hot

    Quote:
    Originally Posted by dorri View Post
    Thank you Lisa. I am no longer on the half tablet. I was at the doctors the other day and told him how I was feeling and he told me to go back to the 5 mg but only for a week and said to try the 3/4 tab again after that. It's only been a couple of days and I still don't feel all that well. I think if I can do okay on the 3/4 later he will then prescribe the lower mg's so I will be able to handle cutting down better.

    Does anyone know if my gland is still working after all these years, is it possible that I can still get off these things. I am experiencing so much stiffness and frozen muscles or so it feels like that.
    Hi Dorri,

    My endocrinologist is doing lab work to see if my adrenal glands are "waking" up. They need to do that for you. The one thing you don't want to do is get off of the prednisone and your body isn't making any cortisol, that can be very deadly I can totally relate to you on the stiffness and muscle pains.I am in so much pain these days. I have been on prednisone since Feb of 08. It was hard and is hard weaning off of the drug. I got sick and she increased my prednisone back to 4 mg for 2 weeks. thats 3 in the morning and 1 in the evening. So please try to get your DR to do lab work to see if your adrenal glands are working...

    Take care
    Lisa

     
    Old 03-14-2011, 09:43 PM   #5
    dorri
    Senior Veteran
    (female)
     
    dorri's Avatar
     
    Join Date: Jan 2003
    Location: Canada
    Posts: 1,129
    dorri HB Userdorri HB Userdorri HB Userdorri HB Userdorri HB User
    Re: Don't feel so hot

    Thanks Lisa, see they have you tapering on the 1 mg tablet instead of the 5 mg prednisone. I had tried tapering on the advice of a different doctor before and he had me tapering on the 1 mg tablets, eg had to take 4 1/2 mg one week and 4 (1 mg tablets) the next etc...etc.... I was off prednisone for a few months but was in such pain, the rheumatologist put me back on. I was so stiff it was indescribable. After I returned to the prednisone, I felt a release in all my muscles, it was like someone untied me and I felt better. I hope the stiffness, pain and muscle weakness associated with withdrawal eventually goes away. I have osteoporosis from long term prednisone use so they want me off of it. Yes, if I am able to cut down more, I will have the doctor run the adrenal test like before, but while I'm still on some prednisone, I don't think the test will be very accurate.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    my dr thinks I have addisons but I don't show all of the symptoms :\ frenchfancy Addison's Disease 3 07-20-2010 04:04 AM
    Scared, anxious, feel like I am going crazy.. Diane44 Addison's Disease 7 07-28-2009 10:20 AM
    Feel terrible and endo can't see me till Aug. 6th lulu2008 Addison's Disease 39 07-06-2008 08:03 PM
    does low adrenals cause muscles in arms to feel shakey sammi2 Addison's Disease 3 07-22-2007 06:24 AM
    I don't understand. bigcaat Addison's Disease 4 02-25-2007 10:47 AM
    What does low Cortisol feel like? Wonderingwhy Addison's Disease 2 12-01-2003 10:45 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:43 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!